Weather Alert

Stark Health Notes Increase in Drug Overdoses

CANTON, Ohio (News Talk 1480 WHBC) – The Stark County Health District noted an increase in ER visits for overdoses in the county late last week.

There were reportedly seven overdoses between midday Thursday and midday Friday.

They remind people that Naloxone is available 24/7 at the Coleman Crisis Center.

Here’s the information release from the health department:

The Stark County Health Department received a notification of an unusual number of overdoses which occurred recently in the county. Please see the important information below:

If you are a person who uses drugs, it is important to:

• Reach out to someone for help, there are people that care about you.
• never use alone,
• have naloxone (Narcan®) readily available
• 24/7 naloxone access is available at Coleman Crisis (330.452.6000)
• know the symptoms of an overdose (see below for symptoms),
• always call 911 when an overdose occurs,
• stay with the person until help arrives,
• call the Opiate Hotline (330.454.HELP (4357)) for additional information on detox, treatment, education, navigating the system, and other resources.

If you are a concerned resident of Stark County, you can help too. It is important to:

• know the symptoms of an overdose (see below for symptoms) and call 911 if you see someone who needs help,
• have naloxone (Narcan®) available and be trained to administer, get your overdose prevention kit at: https://starkmhar.org/…/how-to-get-an-opiate-overdose-prev…/
• stay with the person until help arrives,
• take unused, unwanted or expired medications to one of the 18 permanent drug take back boxes in Stark County (https://starkcountyohio.maps.arcgis.com/…/webap…/index.html…),

Symptoms of drug overdose

A wide range of signs and symptoms can occur when a person overdoses, and everyone responds differently. Signs and symptoms depend on a variety of factors including which drug is taken, the amount taken and the person’s state of health at the time.

General symptoms of a drug overdose may include:

• nausea
• vomiting
• abdominal cramps
• diarrhea
• dizziness
• loss of balance
• seizures (fitting)
• drowsiness
• confusion
• breathing difficulties/not breathing
• internal bleeding
• hallucination
• visual disturbances
• snoring deeply
• turning blue
• coma


Connect With Us Listen To Us On